MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP ALPHA-FETOPROTEIN (AFP) ASSAY; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP ALPHA-FETOPROTEIN (AFP) ASSAY; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from outside the united states reports observation of a discordant elevated alpha-fetoprotein (afp) result was obtained on one patient sample when processed on an advia centaur cp instrument.The initial issue was reported as advia centaur alpha-fetoprotein (afp) isolated false initial high result.Patient was run on december 8th and initially reported out at 481.5 ng/ml but repeated on same sample after result was questioned and result was 2.0ng/ml.All other test results on that sample were normal.A second sample was drawn to confirm the normal result of 2.0 ng/ml.Siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on review of quality control (qc) which showed recovery within acceptable ranges and no issues were reported with other patient samples.Assessment of instrument performance included a review of internal in-house data.Based on the available information, the cause of the discordant result is consistent with preanalytical variables.Return of the patient sample for further investigation is not warranted because discordant result was not reproducible.The customer is operational.
 
Event or Problem Description
The customer reported a discordant elevated alpha-fetoprotein (afp, lot 276) result on one patient sample when processed on an advia centaur cp instrument (s/n: (b)(6).The initial elevated result was reported to the physician and was questioned.The same sample was retested again on the same instrument and obtained a lower result.A new sample was also drawn from the same patient and tested on the same instrument, obtained a lower result that matched the previously retested result.The lower result was considered correct and issued on the corrected report.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated afp result.

Brand Name
ADVIA CENTAUR CP ALPHA-FETOPROTEIN (AFP) ASSAY
Common Device Name
KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18552820
Report Number1219913-2024-00011
Device Sequence Number20732179
Product Code LOK
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number57972276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/22/2024
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown